MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that during implant multiple attempts were required to advance the modular cable to lock on the driveline to cover the yellow line.
 
Event or Problem Description
It was reported that there was only difficulty on first attempt out of box and hat the patient did not suffer from any adverse events due to this.It was confirmed connection was successfully made after attempts.The patient was said to have undergone standard post operative care after the event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported event of difficulty connecting to the modular cable was not confirmed.The modular cable was not returned for further analysis, and no log files were submitted for review.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed, and the records revealed the heartmate 3 vad modular cable (lot number: 10976108) was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the electronic ifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 2 ¿ ¿system operations¿ instructs the user on how to correctly insert the driveline into the system controller, stating ¿insert the driveline cable connector into the socket, pressing firmly until it snaps into place.Move the safety lock to the locked position, so that it covers the red button.¿ additionally, the heartmate 3 patient handbook (rev.A) section 2 ¿ ¿how your heart pump works¿ warns the user to ¿check the system controller driveline connector often to confirm that the driveline is securely inserted in the socket.If the driveline disconnects from the system controller, the pump will stop.¿ the document states that if the driveline disconnects from the system controller, promptly reconnect it to resume pump operation.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23318203
Report Number2916596-2025-06712
Device Sequence Number4838549
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385(10)10976108(17)280801
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10976108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/14/2025
10/31/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/31/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite